MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, ø 28/+3.5, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, ø 28/+3.5, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported in an initial procedure that when the surgeon placed the ceramic head over the muller steel taper, it immediately got skewed under a strange angle.It did clamp a bit, so impact was attempted twice without success.It was then noticed that flakes were coming off the head.Surgery was completed with another device without impact or consequence to the patient.Upon receipt of the ceramic head for evaluation, it was found to be fractured.No patient harm or further consequence was reported, however this event has led to serious injury in the past.Diligence is completed and no further information on the reported event is required.
 
Additional Manufacturer Narrative
(b)(4).D10.Unknown stem item# unk lot# unk avan uhmwpe insert 52/28 item# p0561052 lot# 0001758968.G2.Report source: netherlands.The biolox head was returned for investigation still assembled in the avantage bearing and the head chamfer is fractured into several pieces.On one side of the head taper, it is possible to see some marked longitudinal metal transfer; however, no consistent seating pattern all around the taper can be recognized.On the opposite side, on the inner chamfer, it is possible to see another metal transfer mark.This observation possibly indicates a suboptimal fitting of the stem in the head taper during impaction that might have contributed to the fracture.A review of the device manufacturing records of the head confirmed no abnormalities or deviations.Review of the complaint history of the head found no additional related complaints for this item and the reported part and lot combination.Based on the available information, a fracture of the biolox head can be confirmed and likely attributed to suboptimal connection between the stem and head at the moment of head impaction.However, with the available a definitive root cause could not be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, ø 28/+3.5, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19776946
Report Number0009613350-2024-00303
Device Sequence Number8115212
Product Code LZO
UDI-Device Identifier00889024430303
UDI-Public(01)00889024430303(17)330829(10)3175439
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00877502803
Device Lot Number3175439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown